How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Vet
Satisfied Customers: 30377
Experience:  16 years of small animal internal medicine, surgery and preventive medicine.
25161683
Type Your Vet Question Here...
Dr. Peter is online now

I have overdosed my 6 and a half week old kitten with panacur

Customer Question

I have overdosed my 6 and a half week old kitten with panacur he should have had 2 notches and has had 5 instead he also has flea anemia so even more worried , he has been sick and had diahrea he is really out of it as well I am worried and have tried to contact our vets but with no joy as it is 1.30 am here. is there any thing I can do and is he in real danger ?
Submitted: 3 years ago.
Category: Vet
Expert:  Dr. Peter replied 3 years ago.
Welcome and thanks for asking your question. My name isXXXXX am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- How many milligrams in each notch?
2- Was he out of it before you gave him the panacur?
3- How long has it been since you gave him the panacur?

There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.


Customer: replied 3 years ago.

1 50 mg


2 no he was ok


about 10.00 pm


 


he spat a bit of it out and some came out when I realised and wiped his mouth out straight away

Expert:  Dr. Peter replied 3 years ago.
1- So, he got a total of 250mg?
2- How much does he weigh?
3- Can you take his rectal temperature?
Customer: replied 3 years ago.

1 yes but spat some out quite a bit


2 about 625 grams


3 no thermometer


he is breathing steadily and deeply he feels about right temp to the touch

Expert:  Dr. Peter replied 3 years ago.
Friend, panacur is a very safe medication, unlikely for any systemic toxicity to occur as the medication is not absorbed very well from the gastrointestinal tract. Usually with over dose the most common signs we see are vomiting and diarrhea. All you can do at home tonight is supportive care of keeping him warm, force feed a bland diet; if he is not better by the morning follow up with family veterinarian for a hands on examination.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back. I am happy to address follow-up questions. Thank you for your business and I hope to work with you again soon!

Dr. Peter
Dr. Peter and other Vet Specialists are ready to help you
Customer: replied 3 years ago.

thanks for the advice its been helpful

Customer: replied 3 years ago.

thanks for the advice it reassured me and Panthro my kitten is absolutely fine now he woke up at 5 a.m. and was back to his normal self just a little lighter again thank you so much


 


Tracey

Expert:  Dr. Peter replied 3 years ago.
Good morning Tracey, I am happy to learn Phantro is doing fine. Thank you for the update.

You're welcome.

Dr. Peter